MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ STAPHSR; SEE H11

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ STAPHSR; SEE H11
Catalog Number 443419
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common device name: system, nucleic acid amplification test, dna, methicillin resistant staphylococcus aureus, direct specimen.D.2.Additional type: nqx a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
Report 3 of 3: it was reported that during use of bd max¿ staphsr, a mrej false negative result was obtained.Mrej was detected in genexpert.There was no report of patient impact.
 
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for discrepant results when using the bd max¿ staphsr kit (ref.443419) lot 4325850 was performed by the review of the manufacturing records, retain material testing, review of customer¿s data and verification of complaints history.The review of quality control records of bd max¿ staphsr lot 4325850 revealed no anomalies that could explain the customer¿s discrepant results.Customer complained about discrepant results for the mrej target, which had the sccmec cassette detected by another verification method (genexpert®).The retain material of bd max¿ staphsr from lot 4325850 was tested and the results met the specifications.Customer provided database from bd max¿ instrument ct0171 for investigation, and no run was identified by the customer, which limited the investigation.Databases analysis revealed variations in rate of negative results for the mrej target (fam channel) in time with no apparent link with lots, instrument lane or deck.As mentioned in the package insert, the bd max¿ staphsr assay is designed to detect mrej genotypes i, ii, iii, iv, v, vi, vii, ix, xiii, xiv, and xxi which represent most of mrsa strains harboring meca and mecc genes (belonging to different sccmec/mrej types) accounting for more than 98% of worldwide strains tested by bd to date.The investigation suggests that the customer strain may correspond to a mrej type undetected by the bd max¿ staphsr assay.Without analysis of the customer strain, bd was unable to confirm the customer issue.Moreover, it must be noted that sccmec and mrej typing are different typing methods, without any link between them.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max¿ staphsr assay from lot 4325850.The root cause was not identified.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action (capa) since no new hazard was identified.
 
Event or Problem Description

Brand Name
BD MAX¿ STAPHSR
Common Device Name
SEE H11
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key23405824
Report Number3007420875-2025-00201
Device Sequence Number4927893
Product Code OOI
UDI-Device Identifier00382904434199
UDI-Public(01)00382904434199(17)260413(10)4325850
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K132822
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/13/2026
Device Catalogue Number443419
Device Lot Number4325850
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2025
Supplement Date Received by Manufacturer12/22/2025
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown